Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 21, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 10, 1999, 10:54 PM EDT for Auglaize County, Shelby County, Ohio. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 10, 1999, 10:54 PM EDT (02:54 UTC)
- Expired
- Apr 10, 1999, 11:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Auglaize County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 119 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 10:54 PM EDT | Hail 1 | New Bremen, OH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILN 110254 RRA SVRILN OHC011-149-110345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1054 PM EDT SAT APR 10 1999 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... AUGLAIZE COUNTY IN WEST CENTRAL OHIO. SHELBY COUNTY IN WEST CENTRAL OHIO. * UNTIL 1145 PM EDT * AT 1053 PM EDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF WAPAKONETA... MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BOTKINS AT 1100 PM EDT . I-75 AT MILE MARKER 100 AT 1100 PM EDT . JACKSON CENTER AT 1107 PM EDT . WAYNESFIELD AT 1114 PM EDT . NEW HAMPSHIRE AT 1115 PM EDT . DDAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! .END/SW/JD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 8:40 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 10, 8:40 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 840 PM EDT SAT APR 10 1999 KIWX SHOWING A LINE OF SEVERE THUNDERSTORMS MOVING TOWARDS FA WITH SURFACE WARM FRONT SOUTH OF SDF AND LEX. WARM FRONT CONTINUES TO MOVE NORTHEAST TOWARDS FA. 21Z RUC AND 18Z MESOETA SHOW IMPRESSIVE PARAMETERS FOR SEVERE WX THIS EVENING OVER FA. WIND PROFILE IS IMPRESSIVE WITH 45KT 850 JET POKING INTO SOUTHERN FA BY 06Z AND 140 KT 250 MB JET TO OUR SOUTHWEST. THIS PUTS FA IN GREAT LOWER LEVEL CONVERGENCE AND UPPER LEVEL DIVERGENCE COUPLET AT 6 AND 9Z. AS A RESULT HELICITY VALUES BECOME GREATER THAN 600. MOST CONVECTION WILL BE ELEVATED EXCEPT IN THE SOUTHWEST WHICH WILL GET IN THE WARM SECTOR AROUND MIDNIGHT. FEEL THREAT OF SEVER WILL BE MAINLY HAIL NORTH OF 1-70 AND WIND SOUTH. TORNADIC THREAT REMAINS BEST IN THE CVG (TRI-STATE) NEAR THE TRIPLE POINT. THE ONLY CHANGE TO ZONES WILL BE TO ADD SEVERE IN NORTHERN FA. WILL NOT UPDATE ZONES AGAIN UNTIL AND IF CONVECTIVE WATCH IS ISSUED. .ILN...NONE TIPTON
In the hours before
Special weather statement, Apr 10, 10:28 PM EDT, 26 minutes before
OHZ077-110332- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1028 PM EDT SAT APR 10 1999 A SMALL LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT HAMILTON COUNTY BETWEEN 1045 PM AND 11 PM. YOU CAN EXPECT WIND GUSTS UP TO 40 MPH...PEA SIZE HAIL AND HEAVY RAIN. TIPTON
Special weather statement, Apr 10, 10:28 PM EDT, 26 minutes before
OHZ077-110332- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1028 PM EDT SAT APR 10 1999 A SMALL LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT HAMILTON COUNTY BETWEEN 1045 PM AND 11 PM. YOU CAN EXPECT WIND GUSTS UP TO 40 MPH...PEA SIZE HAIL AND HEAVY RAIN. TIPTON
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:12 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 58 min |
| Apr 10, 11:47 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 48 min |
| Apr 10, 11:54 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 46 min |
| Apr 10, 11:56 PM EDT | Severe Thunderstorm Warning | ILN | Union | 34 min |
| Apr 11, 12:02 AM EDT | Severe Thunderstorm Warning | ILN | Clinton | 63 min |
| Apr 11, 12:06 AM EDT | Severe Thunderstorm Warning | ILN | Delaware | 49 min |
| Apr 11, 4:27 AM EDT | Severe Thunderstorm Warning | ILN | Highland | 48 min |
| Apr 11, 4:50 AM EDT | Flash Flood Warning | ILN | Brown, Highland | 2 hr |
| Apr 11, 4:50 AM EDT | Flash Flood Warning | ILN | Clermont | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.